MAUDE Adverse Event Report: INARI MEDICAL, INC. VENACORE CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. VENACORE CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 46-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer and evaluated.Both the tip and catheter were returned.Visual inspection confirmed there was a glue filet present, in the correct location, proximal to the tip.A deformation was also noted on the distal tip.The groove in the deformation was measured to be.005" across.No defects were observed on the delivery catheter.The tip was cut axially down the length to inspect the adhesive deposition.Using a black light, glue was determined to be present on the correct bond location within the tip as well as the surface of the inner catheter.Backloading the device and breaking though the occlusion with the backend of the guidewire likely caused the tip to become compromised and ultimately separate from the delivery catheter.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.The device labeling includes the following warning statements: "examine the venacore thrombectomy catheter prior to insertion to verify it is not damaged." "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, collapse, and retract the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." manufacturer reference #: (b)(4).
 
Event or Problem Description
A male patient with deep vein thrombosis (dvt) underwent dvt thrombectomy using inari devices on (b)(6) 2024.He had a history of dvt in 2023.The clot age was estimated at 175 days.Prior to thrombectomy, the physician attempted to load the device onto the guidewire but noticed the lumen was blocked approximately 1mm into the lumen.As an attempt to troubleshoot, the physician flipped the device and inserted the stiff proximal end of the amplatz super stiff guidewire through the proximal end of the venacore.It was advanced to the distal tip where resistance was felt again, though the physician was able to break through with force.The procedure continued uneventfully using the venacore device and after the eighth pass, the physician over-sheathed the tip using the delivery catheter.No resistance was felt as the physician continued to push forward beyond where the tip is anchored.The tip was pushed distally by the delivery catheter as it detached from the inner shaft.The venacore catheter was removed from the patient while the tip remained on the treatment guidewire, in the patient's body.The physician was able to remove the tip by snaring it on the treatment guidewire and removed both the tip and guidewire together.The case was concluded.Approximately 30% of clot was removed.There was no resulting patient injury, and the patient was in stable condition after the procedure.

Brand Name
VENACORE CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92816
6513233614
MDR Report Key19585867
Report Number3020347218-2024-00028
Device Sequence Number14281640
Product Code QEW
UDI-Device Identifier00850291007406
UDI-Public00850291007406
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K234034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model Number46-101
Device Lot Number24030032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF WIRE; CLOTTRIEVER SHEATH, 13 FR
Patient SexMale